Albuterol makes breathing worse!
Hey guys, I've had asthma ever since I was little. I've been taking albuterol for as long as I can remember! Recently, within the last year or so, I've been having this weird whistling thing in my throat when I breath. My throat will be whistling, but I won't feel like I'm having chest pain or trouble breathing. I let my mom listen to it, and she says I'm wheezing and I need to take my inhaler, because it could possibly get worse. Another time I take my inhaler is actually when I am having trouble breathing, but the thing is, for a while now (maybe a year or less?) I've been noticing that my breathing has been getting worse when I take my albuterol. My mom and I figured that it was just helping my airways open up again and that it was getting worse before it got better, but I had to take my inhaler tonight and it did it again and I'm having even more trouble breathing now than I did before. I also notice that when this happens, I feel crap in my chest sometimes rumbling. Anyway, so I looked it up and saw somewhere that albuterol should NOT cause a worsening in symptoms... So I told that to my dad who was a pharmacists and works for McKesson and he told me to schedule a doctors appointment.
I took my inhaler a little while ago, I've been breathing deep, trying to get some good breaths in, and I'm feeling a little bit better, but that's not supposed to happen, right?
And so you know, I try not to take my albuterol that much. I try to only 2 times a month or less, even though my throat does that whistling thing almost every night. I don't know, it's weird, any thoughts?
Oh by the way, if it helps I'm 17
Last edited by laceymay; 05-27-2010 at 08:50 PM.